MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO SHEARS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO ENDO SHEARS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 176643
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy procedure, the device scissors not cut not close.Another device was opened to complete.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.Nicks were observed on the cutting edge of the jaws of the device.A functional evaluation found that the device jaws could not be closed, handle actuation was also impeded by jaws not closing.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Replication of the reported condition of no cut may occur when the device is actuated over on obstruction, this results in damage to the cutting edge in the form of nicks.This damage could prevent the device from cutting or closing properly.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO SHEARS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8560047
Report Number2647580-2019-02293
Device Sequence Number19216767
Product Code GEI
UDI-Device Identifier20884523000730
UDI-Public20884523000730
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K951589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number176643
Device Catalogue Number176643
Device Lot NumberP8G1364X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1